Write a review

IPL Burns - Matachewan, ON

I decided to have a foto facial done to correct...

I decided to have a foto facial done to correct some sun damage I had. I just turned 40 and it was suggested I do the Triniti 3 in 1 series. (1) color correct) (2) firm face (3) matrix. The first treatment was horrible. I felt like I had hot curling iron burns on my face and forehead and had severe burns and blistering on sides of my mouth and chin which is now very discolored. I expressed my concerns and was told this was normal and it was believed I had a bad reaction to the topicane to explain my mouth burns. They prescribed me hydrocortisone cream. I was very reluctant to do the treatment it again as the package I paid for was 3 treatments. I was assured this treatment would help lift the discoloration I had from the previous treatment. This treatment was worse and I I look like a zebra! I can't stop crying and when I went back to see the doctor 4 days later and he said this is exactly what he expected and not to worry . I don't know what to do. I am going to try and see a dermatologist for advise but I live in the north and I think it will be unlikely.

Leahan, hydrocortisone cream could help a lot to bring down the swelling, but I would hold off on the retin a for now. Get yourself to a burn center if possible and seek the advise of a doctor who treats burns. You have been burned and what you do right now is crucial to your recovery. Keep your skin protected at all times and stay out of the sun. I'm sorry this happened to you. Being burned by IPL and lasers is not normal and no doctor should try to convince anyone that it is normal. It's not normal.
Reply
I was just reading your story. I am so very sorry this happened to you! By the way, you are still very beautiful! I am wondering if you ever tried to get your money back or take legal action. I live in Canada to and I have no idea what to do. Dr. Barr is very reputable and that is why I decided to travel 4 hrs for his treatment rather than the local town 40 min away! I received an aswer to my question from a doctor on this site and he feels I should not go for the 3rd treatment and I will listen to him and you and everyoen else!
Reply
I probably know more about IPL and what it's capable of doing to someone's skin more than any doctor at this point. I have heard hundreds of stories of devastating outcomes from IPL. Yes, some have said that they were very happy with the results, but there is a dark side to IPL procedures (fat loss!). To put it simply, these devices heat up the dermis to cause damage in the "hopes" that some collagen will be produced, but it doesn't always turn out that way. There hasn't been enough research done on how these machines function and they should have never been invented in the first place. I'm glad you aren't going back for more. You need to heal from your burns.
Reply

It has been 3 weeks since my second Triniti...

It has been 3 weeks since my second Triniti treatment. I did not mention last time that I did not complete all 3 treatments as it was just too painful, so I was told they could do the matrix another time. They still want me to do third treatment but I decided I will not and I am hoping to get reimbursed for the treatments I did not receive. They have not answered me yet re: reimbursment. I have been using Retin A and hydroquinone as prescribed. My skin seems thin or someething ; for example, I scratch my cheek and I bleed? My skin is red and brown and it is very evident where I have been burned. I am currently trying to see a dermatoligist for opion.

I am licensed esthetician an certified laser technician. Those are bad burns tha you received from the IPL machine. That is *not* the result of pigment being lifted. Those are clearly bar marks left by the handpiece. when the procedure us done correctly, you will never see burn marks like that. The pigmented areas should look darker brown in color but not like burns! you should never be able to see the bars on your face. After 10-14 the pigment looks slightly crusty and begins to slough off. I'm very sorry this happened to you but you should definitely get your money back and see a doctor. I really hope you aren't left with permanent hypo or hyperpigmentation
Reply
I really can't give you advise, I'm in the same boat! . It's been 8 months and I still have a bit of brown track marks on side of my face but NO ONE else sees it but me LOL. My doctor wants me to finish the sessions in November and says the same thing as your esthetician,(need to go back to remove the pigment) BUT, I did see a dermatologist in Toronto and he told me to stay waway from laser, to take the loss of $, and he can't be sure if the pigment is casued by trauma to my skin from the laser or if it was brought out by the laser! I'm thankful my face cleared up and I'm pretty sure, I'm just gonna take the loss.
Reply
Hello Leahan, I'm shocked cause seeing your photos, I'm going through exactly same thing. After my 1st Photo RF, looking exactly like you, I got my clear skin back in 1 week. But after 2 weeks, I started to see brownish dark shade on my skin and got scared, but my esthetician told me if I stop now this will remain and I got my 2nd Photo RF on 3rd weeks. Same thing over and I'm scared to go for my 3rd one or not... I'm stuck with brownish/purplish Hypopigmentation? I don't know if I should have my 3rd one which I don't really want to. But I don't want to look like this forever. She says I have to go through at least 5 to 6 times more to get rid of all the Hypopigmentation... Could you give me an advise?
Reply

Well, it's been a little over a year and I have...

Well, it's been a little over a year and I have moved on! However, I do have hyperpigmentation, I still use hydroquinone and Retin A, and wear tons of sun blcok and hats! When I get any sun or wind, I get brown marks and teh track/bar marks become more visible. By the way, the Medi spa never accepted responsibility and never gave me any money back. Hard lesson to learn but I suppose it could have been worse. PLEASE do your reasearch and make an informed decision if you are thinking of treatments! I will post updated photo soon!
I am a Certified Laser Technician and Aesthetician with 11 years of experience on multiple laser and IPL platforms. Just by your photos alone I can tell you with out a doubt that (1) the settings were too aggressive for your skin type (III) and (2) Very poor technique was used by the direction and spacing of the burns left on your skin. Which in your case was a positive thing or else the entire treated area would likely be burned I'm guessing by your skin tone that although you are a skin type III that you have a heritage with skin type IV . This puts you at greater risks hyperpigmentation and to over respond or have a delayed response. These stories horrify me as a professional in the industry. I sympathize with you and for the fact that you were not supported by the provider in the case of an adverse event. IPL used correctly and for the appropriate patient has an excellent benefit. Feel free to add me on facebook Michelle Blades Medical Aesthetician.
Reply
Yes, either the setting was too high, or the machine wasn't properly serviced. When I first got IPL it was by a beautician and she burnt my skin like that, but luckily it was on my shoulder. It took months to heal and I had some pigmentation issues, but it did eventually fade. Incidentally when I contacted her she said her machine was broken and she was waiting to have it fixed. I never went back. I did get IPL again, but at a specialist clinic, and I never had the problem again. I think it's good advice to really choose the clinic carefully.
Reply
-:- Message from RealSelf staff -:-

This comment does not follow our Community Guidelines and/or Terms of Service. We reserve the right to remove any post for any reason.
Reply
Dr. Barr

The doctor seems to be short and bothered with me and just keeps saying this is all normal. He says these bar/track/sebra marks that are all over my face are a result of my pigment and are not burns. He just seems unwilling to take any sort of responsibility. He is however now prescribing me HQ and retin A. I am reluctant about this as well.

1 out of 5 stars Overall rating
2 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
3 out of 5 stars Phone or email responsiveness
3 out of 5 stars Staff professionalism & courtesy
4 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? 9 others found this helpful